Logo-IslandQuest-Adventure-Race

Information

Step 1:  Get registered.  If you are procrastinating, now is the time.  Click here and get’r done.  Don’t forget to also reserve your spot at Camp Moran.  $40 for both Friday and Saturday night lodging, and for some food.  Can’t beat it.   

Step 2:  Get ferry reservations.  You will need to catch a ferry from Anacortes WA to Orcas Island.  A third of the boat will open for reservations 2 weeks before your sailing.  That means that tomorrow morning at 7 am, you should be ready to get your reservations for getting on Orcas Island Friday Sept. 29th.  Do the same on Sunday or Monday for leaving the Island.  Click Ferry Reservations now.

 

Course Overview:

The table below gives estimates.  Route selection will have a huge impact on distances.  These numbers also include Pro checkpoints.  More logistical info will be given in Racer Update #2.

12 HR:  The 12 HR course will involve a pretty even split of sea kayaking, mt. biking, and trekking.  

 

Distance

Vert (ft.)

Time

Trail

Bike

14 mi.

3500

4 hrs

80%

Trek

11 mi

2800

4 hrs

80%

Kayak

12 mi

0

4 hrs

100% Sea

 

3 HR:  The 3 HR will involve a pretty even split of mt. biking and trekking.

 

Distance

Vert

Time

Trail

Bike

8 mi.

2000

1.5 hrs

80%

Trek

5 mi.

1000

1.5 hrs

90%

 

FOOD:  

This is a self supported race.  That means there will be no food stations on the course, and you will be required to carry all food and water that you need with you.  You will have an opportunity to resupply at the transition area. 

 

THE LEGS:

Race Logistics:  12 HR

 

12 Hr

 

Day

Event

Time

Friday

Registration

17:30 – 21:30

Saturday

Registration

05:00 – 05:45

 

Pre-Race

05:45 – 06:15

 

Race Start

06:30

 

Race Finish

17:30 – 18:30

 

Food and festivities

17:30 – 20:30

 

Awards

19:00

Race starts at 06:30 hrs.  There will be a short prologue to start the race and then you will be on mt. bikes.  It will be dark and you will be required to have a white front light and a red flashing rear light to start the race.

Each team will be allowed 1 bin/bag to have at HQ for TA 1.  All of your spare equipment needs to fit in the bin/bag.  Bike shoes and helmets can be attached to your bikes.  

Kayaks will be available for sizing and adjustment prior to the race.  Once the race starts, kayaks will be taken to a remote TA.  Each team will be allowed 1 paddle bag that is clearly marked with team name/number to be placed by their kayak.  Race staff will transport kayaks and bags to the remote TA.

At the end of the kayak leg, all gear must be placed back in your paddle bag so that race staff can transport kayaks back from the TA to Race HQ.  Please take the time to remove everything from your kayak (especially if it is rented) so that we don’t have to look through 20 boat hatches for a pair of gloves.  Put your gear in your bag so that you get all your stuff back.  

** If you have a personal kayak and a friend/family member wants to transport your kayak and gear, we will direct them where to go once the race has started.

After the kayak leg, there is a second trek leg.  There is some water available a short distance from the TA.  

Below you will see a table with estimated time durations for each leg, and recommended times to be through each TA.  The finish time will be 12 hrs after the race starts.  For each minute past that 12 hr mark, you will loose a check point.

 

12 Hr

     

Discipline

Location

Time Estimates

Notes

Start

HQ

6:30

 

Bike

 

3.5 – 4 hrs

It will be dark. Front and rear lights are required.

TA 1

HQ

10:30

This will be the last time you see HQ until the finish line.

Trek 1

 

1.5 – 2 hrs

 

TA 2

Remote TA

12:30

Kayak will be at TA. You can have one paddle bag per team.

Kayak 1

 

3.5 – 4 Hrs

Make sure you have all mandatory paddle gear.

TA 3

Remote TA

16:30

Please place all your paddle gear back in the paddle bag.

Trek 2

 

1 – 2 Hrs

 

Finish

HQ

18:30

 

 

Race Logistics:  3 HR

 

3 Hr

 

Day

Event

Time

Friday

Registration

17:30 – 21:30

Saturday

Registration

08:45 – 09:15

 

Pre-Race

09:15 – 09:45

 

Race Start

10:00

 

Race Finish

12:30 – 13:00

 

Food and festivities

13:00 – 20:30

 

Awards

13:30

Race starts at 10:00 am.  Racers will be allowed one bin/bag per team to have in the TA area.  All your equipment must fit in the bin/bag.  

The race will start with a short Prologue.  Racers will then get on their bikes for the biking leg.

The TA will be at HQ.  All equipment must fit in the team’s bag/bin.  Bike shoes and helmet can be attached to the bike if need be.  

The trek leg will follow.  

Below you will see a table with estimated time durations for each leg, and recommended times to be through the TA.  The finish time will be 3 hrs after the race starts.  For each minute past that 3 hr mark, you will loose a check point.

3 Hr

     

Discipline

Location

Time Estimates

Notes

Start

HQ

10:00

 

Bike

 

1.5 – 1.75 hrs

 

TA 1

HQ

11:45

This will be the last time you see HQ until the finish line.

Trek

 

1.5 hrs

 

Finish

HQ

13:00

 

   

SAN JUAN OUTFITTERS POST RACE FESTIVITIES:

Following the race will be a BBQ and awards ceremony sponsored by San Juan Outfitters.  Racers will get food and frosty beverages. Food is also available for family and spectators.  We will be accepting donations for family and spectator meals.

San Juan Outfitters provides Whale watching trips, Guided Sea Kayaking Tours, Bike, and Kayak rentals on San Juan Island.  Some great things to do before/after the race.  Check them out at www.sanjuanislandoutfitters.com

in synch with their strategy

Print Friendly, PDF & Email
Stay connected on Facebook
facebook